Article Text

Download PDFPDF
Safety update: more on topical steroid severe adverse effects

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.

Key learning points

  • Topical steroids are safe and effective in the management of inflammatory skin conditions.

  • Serious adverse reactions may occur after stopping a topical steroid following long-term use.

  • The risk of a severe adverse reaction increases with the potency as well as the amount and duration of topical steroid use.

In the May issue of its Drug Safety Update, the Medicines and Healthcare products Regulatory Agency (MHRA) announced that topical steroids will be labelled with their potency and reminds healthcare professionals of the risk of severe adverse effects including withdrawal reactions.1

Overview

Topical steroids are effective in the management of inflammatory skin conditions including eczema, contact dermatitis and psoriasis, and work by suppressing the inflammatory reaction. …

View Full Text

Footnotes

  • Contributors DTB Team.

  • Provenance and peer review Commissioned; internally peer reviewed.